Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On perturbations of the group of shifts on the line by unitary cocycles

Authors: G. G. Amosov and A. D. Baranov
Journal: Proc. Amer. Math. Soc. 132 (2004), 3269-3273
MSC (2000): Primary 47D03; Secondary 46L55, 46L57
Published electronically: June 2, 2004
MathSciNet review: 2073301
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that the class of perturbations of the semigroup of shifts on $L^2({\mathbb R}_+)$ by unitary cocycles $V$ with the property $V_t-I\in s_2, t\geq 0$ (where $s_2$ is the Hilbert-Schmidt class) contains strongly continuous semigroups of isometric operators, whose unitary parts possess spectral decompositions with the measure being singular with respect to the Lebesgue measure. Thus, we describe also the subclass of strongly continuous groups of unitary operators that are perturbations of the group of shifts on $L^2({\mathbb R})$ by Markovian cocycles $W$ with the property $W_t-I\in s_2, t\in {\mathbb R}$.

References [Enhancements On Off] (What's this?)

  • 1. Robert T. Powers, An index theory for semigroups of *-endomorphisms of ℬ(ℋ) and type ℐℐ₁ factors, Canad. J. Math. 40 (1988), no. 1, 86–114. MR 928215, 10.4153/CJM-1988-004-3
  • 2. William Arveson, Continuous analogues of Fock space, Mem. Amer. Math. Soc. 80 (1989), no. 409, iv+66. MR 987590, 10.1090/memo/0409
  • 3. G. G. Amosov, On cocycle conjugacy of quasifree endomorphism semigroups on the CAR algebra, Proceedings of the Seminar on Stability Problems for Stochastic Models, Part I (Nalęczow, 1999), 2001, pp. 2496–2503. MR 1887795, 10.1023/A:1011304214659
  • 4. G. G. Amosov, Approximation modulo 𝑠₂ of isometric operators and cocyclic conjugacy of endomorphisms of the CAR algebra, Fundam. Prikl. Mat. 7 (2001), no. 3, 925–930 (Russian, with English and Russian summaries). MR 1879307
  • 5. Grigori G. Amosov, Cocycle perturbation of quasifree algebraic 𝐾-flow leads to required asymptotic dynamics of associated completely positive semigroup, Infin. Dimens. Anal. Quantum Probab. Relat. Top. 3 (2000), no. 2, 237–246. MR 1812699, 10.1142/S0219025700000170
  • 6. G. G. Amosov, Stationary quantum stochastic processes from the cohomological point of view, Quantum Probability and White Noise Analysis XV, Edited by W. Freudenberg, World Sci. Publ. Co. River Edge, NJ, 2003, 29-40.
  • 7. G. G. Amosov, On the approximation of semigroups of isometries in a Hilbert space, Izv. Vyssh. Uchebn. Zaved. Mat. 2 (2000), 7–12 (Russian); English transl., Russian Math. (Iz. VUZ) 44 (2000), no. 2, 5–10. MR 1773238
  • 8. A. Baranov, Isometric embeddings of the spaces 𝐾_{Θ} in the upper half-plane, J. Math. Sci. (New York) 105 (2001), no. 5, 2319–2329. Function theory and partial differential equations. MR 1855436, 10.1023/A:1011309128229
  • 9. N. K. Nikolski, Treatise on the shift operator, Springer-Verlag, 1986.
  • 10. Nelson Dunford and Jacob T. Schwartz, Linear operators. Part II, Wiley Classics Library, John Wiley & Sons, Inc., New York, 1988. Spectral theory. Selfadjoint operators in Hilbert space; With the assistance of William G. Bade and Robert G. Bartle; Reprint of the 1963 original; A Wiley-Interscience Publication. MR 1009163
  • 11. P. R. Ahern and D. N. Clark, Radial limits and invariant subspaces, Amer. J. Math. 92 (1970), 332–342. MR 0262511

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47D03, 46L55, 46L57

Retrieve articles in all journals with MSC (2000): 47D03, 46L55, 46L57

Additional Information

G. G. Amosov
Affiliation: Department of Higher Mathematics, Moscow Institute of Physics and Technology, Dolgoprudni 141700, Russia

A. D. Baranov
Affiliation: Department of Mathematics and Mechanics, St. Petersburg State University, 28, Universitetski pr., St. Petersburg, 198504, Russia
Address at time of publication: Laboratoire de Mathématiques Pures, Université Bordeaux 1, 351, Cours de la Libération, 33405 Talence, France

Keywords: Group of shifts, unitary cocycles, cocycle conjugacy
Received by editor(s): March 31, 2003
Received by editor(s) in revised form: July 8, 2003
Published electronically: June 2, 2004
Additional Notes: The first author is partially supported by INTAS-00-738
The second author is partially supported by RFBR Grant No. 03-01-00377
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2004 American Mathematical Society